Alert archive / Georgia / Wind Advisories in 2017
Wind Advisory 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Sep 11, 2017, 5:11 PM EDT for 8 counties in Florida; 12 counties in Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2017, 5:11 PM EDT (21:11 UTC)
- Expired
- Sep 11, 2017, 10:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS72 KJAX 112111 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 511 PM EDT Mon Sep 11 2017 FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166- 120200- /O.NEW.KJAX.WI.Y.0010.170911T2111Z-170912T0200Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 511 PM EDT Mon Sep 11 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 10 PM EDT this evening. * TIMING...Through 10 PM this evening. * WINDS...South winds 20 to 25 mph with gusts around 35 mph. * IMPACTS...minor damage to trees, power lines, and property are possible with wind of this magnitude. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. minor damage to trees, power lines, and property are possible with wind of this magnitude. motorists in high profiles vehicles are advised to use caution until the wind subsides. && $$
1 follow-up statement
175 WWUS72 KJAX 112138 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 538 PM EDT Mon Sep 11 2017 FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166- 120200- /O.CON.KJAX.WI.Y.0010.000000T0000Z-170912T0200Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 538 PM EDT Mon Sep 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * TIMING...Through 10 PM this evening. * WINDS...South winds 20 to 25 mph with gusts around 40 mph. * IMPACTS...minor damage to trees, power lines, and property are possible with wind of this magnitude. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. minor damage to trees, power lines, and property are possible with wind of this magnitude. motorists in high profiles vehicles are advised to use caution until the wind subsides. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 11, 5:05 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 11, 5:05 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
505 PM EDT Mon Sep 11 2017
.NEAR TERM.../THROUGH TONIGHT/...
Moisture will continue to wrap around Irma Tonight with coverage of
showers in left over tropical bands decreasing. Below normal
temperatures will be expected with partially clearing skies. Winds
will diminish greatly into the night.
Transitioning from tropical mode with this update. Wind advisory
for this evening, until the winds relax further. Will continue
surge over GA coastal counties, and transition the surge to a
coastal flood for affected FL counties.
&&
.SHORT TERM.../TUESDAY THROUGH THURSDAY/...
Irma will be well to the northwest of the area on Tuesday with
drier air and lighter winds expected for NE FL and SE GA. With
ample sun and southwest winds, temperatures will be at or a few
degrees above average Tue and Wed. A deep SW flow will increase
moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.
&&
.LONG TERM.../FRIDAY THROUGH MONDAY/...
Moist SW flow will prevail this period. Expect scattered diurnal
storms each day with a few strong storms possible on Thursday due
to moderate speed shear in the vertical wind profile. Winds and
shear will decrease after Thursday. Temperatures will be a little
above average through the period. The forecast starting next
weekend will depend on the track of Hurricane Jose, but right now
the models show the storm curving north well off the east coast
with east to northeasterly flow locally and somewhat drier air
locally.
&&
.AVIATION...
Restrictions will continue in stratus into Tuesday. Scattered
showers will continue this afternoon in bands left over from Irma.
&&
.MARINE...
Tropical products have been dropped and will transition to a Small
Craft Advisory for the lingering Irma impacts over the waters.
Seas currently running 10 t0 15 ft will slowly subside to below 7
ft in the nearshore waters Tuesday evening and the offshore waters
Tuesday night. Winds will continue to subside today and are
expected to drop below 20 kt tonight. As all of the local waters
are behind Irma at this point, winds have shifted to out of the
south and will veer further tonight to be out of the southwest.
Winds and seas look relatively benign Wednesday through Friday
with the possibility that the track of Hurricane Jose may affect
the waters with at least swells by the end of the week.
Rip Currents: High Risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 83 65 85 / 30 10 10 30
SSI 71 86 72 84 / 20 10 0 20
JAX 66 87 70 87 / 20 10 0 40
SGJ 71 87 71 87 / 20 10 0 20
GNV 67 87 68 88 / 30 20 10 30
OCF 68 87 69 88 / 30 20 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
High Rip Current Risk through Tuesday evening for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
Coastal Flood Warning through Thursday for Clay-Coastal Duval-
Inland Duval-Coastal Nassau-Inland Nassau-Flagler-Putnam-St. Johns.
High Surf Advisory until 10 AM EDT Tuesday for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
GA...Wind Advisory until 10 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...Small Craft Advisory until 2 AM EDT Wednesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
StrubleIn the hours before
Local storm report, Sep 11, 12:09 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD 4 SW WALDO 29.75N 82.23W
09/11/2017 ALACHUA FL LAW ENFORCEMENT
WATER OVER THE ROAD AT WALDO ROAD AND STATE
ROAD 24.
&&
NMLocal storm report, Sep 11, 12:14 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM STORM SURGE 1 W BRUNSWICK 31.16N 81.50W
09/11/2017 GLYNN GA AMATEUR RADIO
STORM SURGE WATERS COVERING NUMEROUS STREETS
IN BRUNSWICK.
&&
TWLocal storm report, Sep 11, 1:05 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD 2 NW MICANOPY 29.52N 82.31W
09/11/2017 ALACHUA FL LAW ENFORCEMENT
SE WACAHOOTA ROAD COLLAPSED.
&&
NMLocal storm report, Sep 11, 1:08 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 4 ESE ALACHUA 29.76N 82.42W
09/11/2017 ALACHUA FL LAW ENFORCEMENT
TURKEY CREEK WATER OVER THE BRIDGE ON NW
CREEK DRIVE.
&&
NMLocal storm report, Sep 11, 3:00 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD 2 SSW SWITZERLAND 30.05N 81.67W
09/11/2017 ST. JOHNS FL LAW ENFORCEMENT
MULTIPLE SWIFT WATER RESCUES EXECUTED BY LAW
ENFORCEMENT.
&&
NMLocal storm report, Sep 11, 4:02 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM STORM SURGE SAN MARCO 30.31N 81.66W
09/11/2017 E5.00 FT DUVAL FL PUBLIC
AN GENTLEMAN REPORTED HE EVACUATED HIS HOUSE IN SAN MARCO
WITH HIS DOG WITH WATER UP TO HIS NECK. HE INDICATED HE
WAS 5 FOOT 10 INCHES.
&&
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:06 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 8:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 8:10 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 35 min |
| Sep 10, 8:38 PM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Putnam and 2 more | 3 hr |
| Sep 10, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:23 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 6 hr |
| Sep 11, 12:26 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 3 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Sep 11, 12:49 AM EDT | Flash Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 5 hr |
| Sep 11, 1:35 AM EDT | Flash Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Nassau | 28 min |
| Sep 11, 2:10 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Nassau | 6 min |
| Sep 11, 2:41 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 11, 3:36 AM EDT | Tornado Warning | JAX | Duval | 24 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 11, 4:22 AM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Sep 11, 4:38 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Nassau | 3 hr |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 hr |
| Sep 11, 6:45 AM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Sep 11, 8:23 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 9:48 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 18 days |
| Sep 11, 12:19 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 6 hr |
| Sep 11, 5:18 PM EDT | Coastal Flood Warning | JAX | Duval, Flagler, Nassau | 3 days |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 10 hr |
| Sep 11, 5:26 PM EDT | Small Craft Advisory | JAX | 28 hr | |
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 11, 5:18 AM EDT | Tornado Warning | JAX | Camden | 27 min |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 8:09 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 111 min |
| Sep 11, 9:41 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 2 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
Nearby
Wind Advisories in Georgia, 2017Wind Advisories in Florida, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.